Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can bioidentical testosterone cause high BP?

I have been using bioidentical testosterone for a few weeks. Lately my face is getting flushed and today my BP went up at the end of the workday. I am 58 - wondering if I should stop the testosterone? I have had stress/bp issues before, but never the feeling flushed for any lenghth of time--
Sat, 2 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Bioidentical testosterone hormones are defined as man made testosterone hormones that are very similar to the hormones produced by the male human body. These are then used as treatment for men whose own hormones are low or out of balance. Bioidentical testosterone and other testosterone products may cause an increase in blood pressure which can increase the risk of having a heart attack or stroke that may be life threatening.

Consult your doctor if you have or have ever had high blood pressure, heart disease, a heart attack or a stroke. After administration of bioidentical testosterone in the body, high levels of testosterone can cause stress, blood pressure or blood vessels widening that may develop flushing of face or redness of face. If these side effects persist for long or bother you, then you should consult your doctor for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypertension


Can bioidentical testosterone cause high BP?

Hi, Bioidentical testosterone hormones are defined as man made testosterone hormones that are very similar to the hormones produced by the male human body. These are then used as treatment for men whose own hormones are low or out of balance. Bioidentical testosterone and other testosterone products may cause an increase in blood pressure which can increase the risk of having a heart attack or stroke that may be life threatening. Consult your doctor if you have or have ever had high blood pressure, heart disease, a heart attack or a stroke. After administration of bioidentical testosterone in the body, high levels of testosterone can cause stress, blood pressure or blood vessels widening that may develop flushing of face or redness of face. If these side effects persist for long or bother you, then you should consult your doctor for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician